Is Phenibut bad for my body?
Phenibut was developed by Russian scientists in the 1960s as an anti-anxiety and anti-stress substance for psychiatric children. It was later included in Russian astronaut’s standard medical kit in case of situations that were high-stress but that required the astronauts to be able to still function normally.
Clinical studies have found that phenibut is definitely not bad for your body when used in normal doses. In fact, it is used to alleviate stress and feelings of anxiety while still allowing the user to function normally.
1. What are the side-effects of phenibut?
Side effects of phenibut use are uncommon, especially when using it at low to medium strength dosages. At higher dosages some users have reported slight nausea, light-headedness, and headaches.
Others have stated that they feel some numbness and some that they feel a slight pain in their limbs. Other side effects may include more vivid dreams which are associated with the deeper, healthier sleep that phenibut is known to produce. S
ome users also complain about drowsiness, although this should only be present at high doses.
2. What are the withdrawal effects of phenibut?
Exceeding the recommended dose (500 – 1500 mg daily), and not cycling (using only twice weekly) can cause the body to build a tolerance to phenibut, because of the long length of time that it remains in your body. This results in greatly reduced effects and often causes people to take more than the recommended dose.
Stopping phenibut at this stage has been known to cause some withdrawal effects. These are generally not severe or life-threatening but can be quite unpleasant. Withdrawal effects at this point may include anxiety, poor sleep, agitation and insomnia. Other withdrawal effects can include headaches, tiredness and ‘not feeling quite like yourself’.
3. What happens if you mix phenibut and alcohol?
Phenibut and alcohol both target what are known as GABA receptors. When stimulated, these receptors play an important role in controlling the signals from the Central Nervous System (CNS). Basically, they prevent some neuron signals from reaching our brain. This is why both alcohol and phenibut are able to produce anti-anxiety and mood-enhancing effects, as well as both having slight tranquilizing effects. They are both classified as depressants because they depress signals from the CNS.
Combining phenibut and alcohol can cause a potentially harmful overstimulation of GABA receptors. Both substances are depressants and so combining them can increase their effects. Overdose symptoms can include memory reduction, problems focusing, loss of motor-coordination, reduced heart rate, shallow breathing and unconsciousness.
Since phenibut remains in the body for a long time, it is recommended to wait at least one full day after taking phenibut before drinking. This is especially important if you are taking higher doses of phenibut. Alcohol stays in the body for a much shorter time than phenibut but it is still recommended to wait at least a few hours between having a drink and dosing with phenibut.
4. Can you overdose on phenibut?
Yes. While very uncommon, it is possible to overdose on phenibut. Phenibut is safe for use when sticking to the recommended dosages of between 500 – 2000 mg daily. It is important to not exceed 2000 mg daily. Even more important is to cycle phenibut use. Taking phenibut only twice a week drastically diminishes the body’s ability to build a tolerance. Taking doses higher than 2000 mg daily may result in an overdose. 
 Phenibut: the smart Soviet drug, Bayesian bodybuilding: http://bayesianbodybuilding.com/phenibut-dosage-effects/ , retrieved 22-05-2016
 Phenibut Side Effects, Tolerance and Withdrawal Risk, Nootriment, retrieved 22-05-2016
 Phenibut Withdrawal Symptoms: List of Possibilities, Mental Health Daily: http://mentalhealthdaily.com/2015/12/21/phenibut-withdrawal-symptoms-list-of-possibilities/, retrieved 23-05-2016
 Why you should Never Mix Phenibut and Alcohol, Nootriment, retrieved 23-05-2016
 An Uncommon Case of Phenibut Toxicity in an Intensive Care Unit, Ching Kay Li and Krishnaswamy Sundararajan, International Journal of Medical and Pharmaceutical Case Reports, 5(5): 1-6, 2015; Article no.IJMPCR.21689 http://sciencedomain.org/download/MTE3MTZAQHBm/, retrieved 23-05-2016